Alert archive / New York / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 41, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 26, 2002, 2:17 PM EDT for Westchester County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2002, 2:17 PM EDT (18:17 UTC)
- Expired
- Jun 26, 2002, 3:00 PM EDT
- In force
- 43 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Westchester County, NY
The radar
The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 261817 SVROKX NYC119-261900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 217 PM EDT WED JUN 26 2002 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL WESTCHESTER COUNTY IN SOUTHEAST NEW YORK * UNTIL 300 PM EDT. * AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NEW ROCHELLE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE IN THE VICINITY OF... SCARSDALE AROUND 225 PM. RYE AROUND 230 PM. HARRISON AND 5 MILES SOUTHEAST OF WHITE PLAINS AROUND 235 PM. PORT CHESTER AROUND 240 PM. 6 MILES SOUTHEAST OF WHITE PLAINS AIRPORT AROUND 245 PM. SOME OTHER LOCATIONS IN THE WARNING INCLUDE BRONXVILLE. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. LAT...LON 4092 7388 4086 7378 4096 7362 4107 7372
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:15 AM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 26, 9:15 AM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 915 AM EDT WED JUN 26 2002 WILL UPDATE ZONES FOR THIS AFTN. WILL ADD HEADER FOR HEAT INDEX IN SOME ZONES. OTHERWISE...NO SIG CHANGES. MARINE...NO SIG CHANGES. WINDS AND SEAS WL INCR THIS AFTN BUT EXPECTED TO RMN BLO SCA CRIT. .OKX... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE. EKH
In the hours before
Special weather statement, Jun 26, 11:05 AM EDT, 3 hours 12 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-270400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1105 AM EDT WED JUN 26 2002 THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION LATER THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS...HAIL AND HEAVY DOWNPOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUT OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/ER/OKX
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:53 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York | 37 min |
| Jun 26, 1:53 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 67 min |
| Jun 26, 2:18 PM EDT | Special Marine Warning | OKX | 72 min | |
| Jun 26, 2:32 PM EDT | Flash Flood Warning | OKX | Bronx | 118 min |
| Jun 26, 2:57 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 48 min |
| Jun 26, 2:59 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 31 min |
| Jun 26, 3:41 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 49 min |
| Jun 26, 3:54 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 51 min |
| Jun 26, 4:49 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 41 min |
| Jun 26, 5:10 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jun 26, 5:18 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Westchester | 42 min |
| Jun 26, 5:38 PM EDT | Flash Flood Warning | OKX | Bronx | 3 hr |
| Jun 26, 5:50 PM EDT | Severe Thunderstorm Warning | OKX | Nassau | 55 min |
| Jun 26, 6:22 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 53 min |
| Jun 26, 6:50 PM EDT | Special Marine Warning | OKX | 70 min |
Nearby
Severe Thunderstorm Warnings in New York, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.